Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Liver tumors related to actenol and/or evista

07/05/2006

Question:

My wife is 53 and takes both actenol and evista. She has been diagnosed with an undertermined type of liver tumor. She has had 2 ct scans, nuclear scan and a mri scan which all have been unable to indentify it as a known benign tumor. Our next step is to perform a needle biopsy to identify it. We have heard unconfirmed reports that either of these drugs or a combination of these drugs can cause liver tumors. Is there any merit to these allegations?

Answer:

I am unaware of any association of either drug with liver tumors.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati